Connect with others who understand.

sign up log in
About myHIVteam
Real members of myHIVteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Gained 30 Pounds On Biktarvy. Switched To Dovato Started Eating Better And Working Out Lost 5 Pounds. Anyone Else Losing Weight With Dovato?

Gained 30 Pounds On Biktarvy. Switched To Dovato Started Eating Better And Working Out Lost 5 Pounds. Anyone Else Losing Weight With Dovato?

A myHIVteam Member said:

Interesting switch, you have not been on Biktarvy or its predecessors very long. The previous medication was known to produce cholesterol issues but that was on the long term and I switched to Biktarvy when it was introduced recently even though I have been on prior for many year and since before poz and now have not had body weight change in all these years (if anything a little fat gain and muscle loss or it fluctuated based on my seasonal activity). I have always before poz and unto today had a highly conscious , label reading, strict diet but I dont ever work out though and yet have maintained the same body size all my adult life.
My doctor had said that was unusual. To me it is my genes as per my father and forefathers I know the same body life.

posted over 1 year ago
A myHIVteam Member said:

Since posting this a year ago, we’re you able to drop the Biktarvy weight gain? Please give us an update.

posted 4 months ago
A myHIVteam Member said:

I was switched to Biktarvy last February when I went for my hiv check-up. I was shuffling at that time and didn't have my usual level of energy - but had no idea how really sick I was.

My hiv doctor immediately had me admitted into the hospital.
I was in renal failure, potassium through the roof, liver involvement, no salt in my blood.

I was treated very aggressively by the doctors and nurses, and finally discharged after a month.

Hundreds of tests, several different teams of doctors, always with a group of students - being a teaching hospital.

When I got back home I was given several different meds to take - but only for a week.

Diagnosis - I was one of the thousands of patients on Truvada made by Gilead. The batch of Truvada I was taking was a "bad" batch which caused a breakdown of your internal organs. Gilead knew that, and wouldn't release the new batch which was safe. Gilead wouldn't release the new batch until their shelves of the bad batch were empty. YES - that was wrong, very wrong when Gilead new that. Were they playing God? Gilead fell into the corporate greed category, and disregarded their patients true needs. Hence the numerous lawsuits.

Well, I am now in a class action lawsuit against Gilead. They are being sued by several different law firms across the country. I don't know what other drugs that Gilead make, probably hundreds, so even though being sued, I am sure that the company will just give the payouts and continue on.

Now on Biktary, I am doing excellently. No side affects (except diareah which I take one pill of Immodium each day, and no more accidents.)

So, it is surprising to me that some are having different side affects. For those of you that are experiencing these, I am sorry and feel for you. I know there are several options of drugs available, and hope that you find the right one that will work.

As a result of my hospitalization and finding out it was the bad Truvada - I was very polite in asking my hiv doctor. He was more than vague and wouldn't make any type of comment. When I pressed him on it he walked out of the exam room.

I complained to my Primary Care about his actions, he really didn't want to be the one filing a complaint against his fellow doctor. I can understand that, so he said the I can do it myself. I did, and lots of interviews later, the power that be at Boston Medical Center agreed with me 100%. SO I did get a new hiv doctor, who is totally awesome. Very open, up front and eager to answer and of my concerns. I am very lucky to live in Boston with so many Universities, and the best hospitals in the USA. It's funny we have the best Colleges and Universities and hospitals and I never realized how fortunate I am.

posted over 1 year ago
A myHIVteam Member said:

I just got changed to Dovato I'm praying it does good by me they say Biktarvy hurts the kidneys but i say what ever one is taking for what ever medical reason it might help in one thing then it kills other areas..
i am 27yrs survivor and numbers are great Undetectable
Blessings..😇

posted 4 months ago
A myHIVteam Member said:

Yes, losing weight and feeling great on Dovato. Happy to be on less medication while it's working just as well as my prior regimen.

posted over 1 year ago
Already a Member? Log in